MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY

ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY
Catalog Number 08056951190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable bil-d gen.2 results for two patient samples tested on a cobas c 503 analytical unit.Sample 1: on (b)(6) 2025: the initial result was 0.569 mg/dl.The sample was repeated 5 times and generated results of 0.187 mg/dl, 0.187 mg/dl, 0.183 mg/dl, 0.183 mg/dl, and 0.184 mg/dl.The sample was repeated 5 more times and generated results of 0.190 mg/dl, 0.198 mg/dl, 0.191 mg/dl, 0.192 mg/dl, and 0.191 mg/dl.Sample 2: on (b)(6) 2025: the initial result was 3.460 mg/dl.The repeat result was 0.112 mg/dl.
 
Additional Manufacturer Narrative
A reagent issue is not likely since the qcs and calibration data are inconspicuous.An analysis of the picture of the affected tube confirms poor sample quality, most likely due to improper handling.The gel layer seems not to be properly separated and is contaminated with erythrocytes.The investigation determined the issue was due to pre-analytical handling issues at the customer site.Correct pre-analytic sample handling is within the customer's responsibility.There is no evidence to suggest a malfunction of the device.
 
Additional Manufacturer Narrative
1 additional sample was alleged to have generated discrepant results on (b)(6) 2025: sample 3: (b)(6) 2025: the initial result was 0.562 mg/dl.The sample was repeated 5 times and generated results of 0.154 mg/dl, 0.154 mg/dl, 0.155 mg/dl, 0.150 mg/dl, and 0.155 mg/dl.The sample was repeated 5 more times and generated results of 0.152 mg/dl, 0.151 mg/dl, 0.150 mg/dl, 0.150 mg/dl, and 0.156 mg/dl.

Brand Name
BIL-D GEN.2
Common Device Name
BILIRUBIN, DIAZO COLORIMETRY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23037889
Report Number1823260-2025-02857
Device Sequence Number13229219
Product Code CIG
UDI-Device Identifier07613336121061
UDI-Public07613336121061
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K123965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056951190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer11/07/2025
11/26/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/26/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown